Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 28, NWS Cheyenne, WY

September 25, 2019

NWS Cheyenne, WY issued this red flag warning at Sep 25, 2019, 2:36 PM MDT. It took effect at Sep 26, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2019, 2:36 PM MDT (20:36 UTC)
In effect from
Sep 26, 2019, 12:00 PM MDT
Expired
Sep 26, 2019, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

843 
WWUS85 KCYS 252036
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
236 PM MDT Wed Sep 25 2019

...CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 301, 
303, 304, 308, 309, AND 310 ON THURSDAY...

WYZ301-303-304-308>310-270200-
/O.UPG.KCYS.FW.A.0023.190926T1800Z-190927T0200Z/
/O.NEW.KCYS.FW.W.0028.190926T1800Z-190927T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Central and Northern Carbon/Ferris-Seminoe-
Shirley Mountains-Southwest Carbon County-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
236 PM MDT Wed Sep 25 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 303, 
304, 308, 309, AND 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Thursday. 

* AFFECTED AREA...Fire weather zones 301, 303, 304, 308, 309, 
  and310. 

* WIND...West-southwest winds sustained at 15 to 25 mph. Gusts 30
  to 40 mph. Areas within FWZs 301 and 303 will have stronger
  sustained winds of 40 to 45 mph mid-afternoon. Gusts to 60 mph 
  possible during this period in wind prone areas.

* HUMIDITY...13 to 17 percent.

* HAINES...3 to 5.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Worley
2 follow-up statements
697 
WWUS85 KCYS 261009
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
409 AM MDT Thu Sep 26 2019

...CRITICAL FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 301,
303, 304, 308, 309, AND 310 ON THURSDAY...

WYZ301-303-304-308>310-270200-
/O.CON.KCYS.FW.W.0028.190926T1800Z-190927T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Central and Northern Carbon/Ferris-Seminoe-
Shirley Mountains-Southwest Carbon County-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
409 AM MDT Thu Sep 26 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 301, 303, 304, 308, 309, AND 310...

* AFFECTED AREA...Fire weather zones 301, 303, 304, 308, 309, 
  and310. 

* WIND...West-southwest winds sustained at 15 to 25 mph. Gusts 30
  to 40 mph. Areas within FWZs 301 and 303 will have stronger
  sustained winds of 40 mph mid-afternoon. Gusts to 60 mph 
  possible during this period in wind prone areas.

* HUMIDITY...13 to 17 percent.

* HAINES...3 to 5.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Brothers
130 
WWUS85 KCYS 270142
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
742 PM MDT Thu Sep 26 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 301, 303, 304, 308, 309, AND 310...

WYZ301-303-304-308>310-270245-
/O.EXP.KCYS.FW.W.0028.000000T0000Z-190927T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Central and Northern Carbon/Ferris-Seminoe-
Shirley Mountains-Southwest Carbon County-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
Platte/Goshen/Central and Eastern Laramie-
742 PM MDT Thu Sep 26 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 303, 304, 308,
309, AND 310...

Winds were subsiding with relative humidities rising above 15 percent
this evening. Therefore, the Red Flag Warning will be allowed to 
expire at 8 PM MDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 25, 11:48 AM MDT, 2 hours 48 minutes earlier.

Area forecast discussion, Sep 25, 11:48 AM MDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1148 AM MDT Wed Sep 25 2019

.SHORT TERM...(Today and tonight)
Issued at 313 AM MDT Wed Sep 25 2019

A south moving front will lead to cooler, near-normal,
temperatures and partly cloudy skies across the High Plains and
adjacent mountains today. As of 330 AM MDT, the front looks to be
moving into Converse, Niobrara, and the northwestern portion of
the Nebraska Panhandle. It'll progressively push south today
before it kicks east this evening. Winds across the mountains will
increase this afternoon with gusts of 25 to 35 mph due to an
increased pressure gradient across the mountain zones.

Winds ease overnight as temperatures fall into the low 40s across
the region and skies clear.

.LONG TERM...(Thursday through Tuesday)
Issued at 313 AM MDT Wed Sep 25 2019

Another round of strong westerly winds and a warming trend is
expected Thursday. Winds will increase from the west-southwest by
noon Thursday, and in response, humidities drop and temperatures
rise, ahead of the next frontal passage expected Friday. These
conditions will lead to critical fire weather conditions; a Fire
Weather Watch has been issued for most lower elevation areas
across southeast Wyoming. Please see the Watch for more details.

A pattern change is forecast for late Thursday and Friday as an
upper level low drops into the Pacific Northwest, ushering in a
moist southwesterly flow aloft and a surface cold front for
increasing chances for precipitation under an increasingly
unstable airmass. Precipitation will generally fall as rain,
though a dusting cannot be ruled out for the mountains. Daily
chances for precipitation continue as the low sits anchored over
the Pacific Northwest. The trough finally looks to pass through
the region Tuesday, ejecting north and east Wednesday.

Temperatures will be in the 60s, 40s in the mountains, beginning
Friday as 700 mb temperatures drop to near zero, though will see
a brief warm up Sunday under a deep southwesterly flow aloft.
The front associated with this trough could bring storms to the
High Plains under increased divergence aloft and atmospheric
instability. Timing of frontal passage will need to be monitored
for thunderstorm chances and for the possibility of a wintry mix
across the mountains. Still have yet to see much run to run model
consistency for forecast confidence to increase in the long-term.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1148 AM MDT Wed Sep 25 2019

No significant changes for the 18Z forecast release. Winds
stronger Rawlins and Laramie where gusts 25-35 kts possible today
out of the southwest. Otherwise mid-deck over the northern
Nebraska Panhandle above VFR thresholds. VFR through tonight.

&&

.FIRE WEATHER...
Issued at 313 AM MDT Wed Sep 25 2019

Strong winds across the mountains today, though with above
critical humidities, as a front drops south towards the Colorado
border and near normal temperatures are realized across the
region. This changes Thursday as winds pick up substantially and
in response, humidities drop and temperatures rise, ahead of the
next frontal passage expected Friday. A Fire Weather Watch has
been issued for Thursday afternoon for many FWZs in southeast
Wyoming. A pattern change is expected Friday as showers, and
possible mountain snow, move into the region through mid-week next
week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Thursday afternoon through Thursday
     evening for WYZ301-303-304-308>310.

NE...None.
&&

SHORT TERM...AB
LONG TERM...AB
AVIATION...JG
FIRE WEATHER...AB
Hazardous weather outlook, Sep 25, 3:54 AM MDT, 10 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
354 AM MDT Wed Sep 25 2019

WYZ101>119-261000-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
354 AM MDT Wed Sep 25 2019

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Cooler and breezy, especially across the mountainous terrain.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Warmer temperatures, gusty westerly winds and low humidities
Thursday. A Fire Weather Watch has been issued for most of
southeast Wyoming. See the Watch for more details. A pattern
change is expected Friday through mid-week next week with cooler
temperatures and daily chances for showers.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-261000-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
354 AM MDT Wed Sep 25 2019

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 2:31 AM MDTFire Weather WatchCYS12 hr
Sep 25, 2:39 PM MDTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte28 hr

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.